Open Access
Translator Disclaimer
January 1998 Windings of Brownian motion and random walks in the plane
Zhan Shi
Ann. Probab. 26(1): 112-131 (January 1998). DOI: 10.1214/aop/1022855413

Abstract

We are interested in the almost sure asymptotic behavior of the windings of planar Brownian motion. Both the usual lim sup and Chung’s lim inf versions of the law of the iterated logarithm are presented for the so-called ‘‘big’’ and ‘‘small’’ winding angles. Our method is based on some very accurate estimates of the winding clock. The corresponding problem for a spherically symmetric random walk in $\mathbb{R}^2$ is also studied. A strong approximation using the Brownian big winding process is established. Similar results are obtained.

Citation

Download Citation

Zhan Shi. "Windings of Brownian motion and random walks in the plane." Ann. Probab. 26 (1) 112 - 131, January 1998. https://doi.org/10.1214/aop/1022855413

Information

Published: January 1998
First available in Project Euclid: 31 May 2002

zbMATH: 0938.60073
MathSciNet: MR1617043
Digital Object Identifier: 10.1214/aop/1022855413

Subjects:
Primary: 60J15, 60J65
Secondary: 60F15

Rights: Copyright © 1998 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.26 • No. 1 • January 1998
Back to Top